Sign in to follow this  
Followers 0
bestdisplayname

olanzapine and psychotherapy

6 posts in this topic

Hi, my new doc told me I should give olanzapine a try because of lack of sleep. Has anyone else tried this med? I don't really dig the idea of taking something that is tagged as "sedative" and "anti-psychotic". Why would I need an "anti-psychotic" for sleeping? What kind of "sedative" effects does this pill create? I don't want to go around all numb'd down.

The meds they give me usually don't work, anti-depressants have all been useless. Only lamotrigine has made me feel better. I really don't trust this olanzapine thing, I don't even like it's name, sounds trashy.

Also, has anyone felt psychotherapy does help or have any kind of benefit beyond "venting out"? I could get it for free because of the mental health program in my country (just as the meds). I have tried it before and it was really a waste of time and it is frustating to hear someone just turn thoughts upside down and pretend it is some kind of insightful and constructive feedback, life if that wasn't something someone neurotic (as me and I guess some of you are since we share some kind of mental trait*) does all the time. At least that was my experience. To the ones here with good experiences with psychotherapy, how do think it helped you? My old doc once told me psychotherapy made a difference between people with mental problems getting a career and stuff like that. The difference was that the ones who did psychotherapy were 80% more likely to develop some kind of stable career. I think the thing is that 80% of every group of people will most likely be able to develop a career, regardless of psychotherapy or MI, so the stadistics just putted the "psychotherapy made this possible!" watermark to it. idk. 

*: That made me question if people with bipolar or other mental illness share some traits beyond the diagnosis? Have you guys noticed some kind of pattern? this is not really important, just thought it was interesting

Thanks for reading (: 

Share this post


Link to post
Share on other sites

At doses under 300 mg it acts as a big antihistamine, and a sedating one. So you slowly fiddle to find the dose that keeps you asleep but is not too sedating during the day.

 

Edited by notloki
cat/acts

Share this post


Link to post
Share on other sites

Atypical Antipsychotic are used for all sorts of things besides psychosis. It's just the name of the class of meds. I used Latuda for Bipolar depression, and I was doing the best that I had in years. Unfortunately, it cost too much for me to continue. I also take Risperdal for mania and mixed moods, but stop taking it about a month after I stabilize.

I'm going to move this to anti-psychotics, that way more people than just we bipolar people can chime in.

Share this post


Link to post
Share on other sites

Is olanzipone Latuda?

my pdoc tried to get me to take Latuda yesterday -- but considering I did not know it's potential side effects I decided to go back on the Seroquel I had stopped taking. At least I know what it does to me. 

If you need to develop a regular sleep schedule, low-dose antipsychotics can help with that. They act more as a sedative than an antipsychotic at lower doses. 

What do you think you're going to do? 

Share this post


Link to post
Share on other sites
1 hour ago, sStrangelove said:

Is olanzipone Latuda?

No, the original olanzapine brand name is Zyprexa.

1 person likes this

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0

  • Similar Content

    • By Wife
      My husband takes 1200 mg lithium carbonate, abilify, Xanax, antidepressants, three blood pressure meds, and few others for acid reflux and he drinks alcohol. Over the counter sleep aids too. He was smoking marijuana every 2-3 hours before starting the abilify. I have filed for a divorce and he stopped smoking because I am fight for custody of my son. 
       
      He is manic, bipolar and I think possibly schizophrenic. I have been reading the side effects of these drugs and wonder if anyone else has taken this type if cocktail and what their experience has been. 
       
      The last time I saw him he was shaking and look “wild eyed” and was red faced (flushed). Is it likely that at the level of his meds is he walking around in a “fog” and with this regiment how long until his health is affected? He has been on blood pressure meds for 16 years, a history of 5 years on lortab, followed by a 3 year history of suboxone use and  Seroquel
      he has been on Xanax for 10+ years 
      alcohol addiction 20 years with varying degrees of use
       
      what is his mental state likely to be with this many drugs?
      he insists he does not have a problem 
       
      please help me understand his mind and what is the most likely state he is in
    • By Cyclingsarah
      Hi guys!
      I’m new to this forum, so this will be my first post. I’ve found a lot of comfort reading about all of your experiences. Thank you for that!
      I recently started taking abilify to control my hypomania. Started on 1.25 mg for a week, and I’ve been on 2.5 mg for little over a week now. I am extremely sensitive to medication - especially the ones acting on dopamine. I probably won’t be able to get above 2.5 mg - maybe 5 mg if I’m lucky. 
      If abilify doesn’t work, Lithium will be next.
      My problem is... Abilify is making me hypomanic. 1.25 mg made me hypomanic for about 4 days, then it stopped. Since upping my dosage to 2.5 mg I have been hypomanic, and it doesn’t seem to end anytime soon. It’s uncomfortable activating for me. I have read about some similar experiences, BUT I haven’t read about anyone having this reaction, and then actually found relief from hypomania/mania afterwards - staying on the same low dosage.
      I’m really desperate, since I’ve pretty much tried everything else and do not want to end up on lithium. 
      Let me know what you think! :-)))
      Sarah / Denmark
       
    • By Zendaddyt31
      Any ideas about ECT? Pros and cons?

    • By ele440
      Hi 

      I am 29 years old and have been diagnosed with Bipolar Disorder and have recently taken a Zyprexa medication that has caused me to have Erectile Dysfunction. I have switched to a previous medication Seroquel which did not cause erectile dysfunction before, but I am still experiencing erectile dysfunction. I am unable to get or maintain an erection. I have been given Cialis by a urologist to help with the problem, but I am afraid of side effects that can cause vision loss to blindness as well as hearing loss or deafness. What should I do? Is it safe to take the Cialis?